400 is high enough to consider going to the ER. It’s a lot different for someone on insulin who can take a correction, of of course it loses its shock value over time, but there’s no doubt there is cause for concern when your numbers are that high.
You may want to look into finding another doctor doodleplum as you really need a team to manage your diabetes, and you can’t have a team without good communication.
As for medication we can’t offer much advice without knowing what meds you are own, but the side effects are usually temporary, and you may also feel bad from having your levels come down, as your body may not be used to being in that lower range.
You also don’t need to be that high to go into DKA (diabetic ketoacidoses - what causes the coma), there isn’t a set cutoff number which means DKA, but obviously the higher you get and the longer you stay high to more likely it is to occur. It’s much less likely in T2 diabetics because insulin is a major inhibiting factor of DKA, but that doesn’t mean it’s impossible. After all many T2s do have a lowered effective insulin amount caused by insulin resistance.